MAUDE Adverse Event Report: TRILLIANT SURGICAL MINIMALLY INVASIVE BUNION PLATE, LEFT; MINIMALLY INVASIVE BUNION PLATING SYSTEM PLATE

TRILLIANT SURGICAL MINIMALLY INVASIVE BUNION PLATE, LEFT; MINIMALLY INVASIVE BUNION PLATING SYSTEM PLATE
Model Number 300-70-002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21 cfr 803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-8 below) as part of internal complaint handling activities.Patient date of birth and weight not reported.Date of event is unknown.The event is considered to be when the patient's surgical site dehisced and bone exposed.Catalog # and serial # not utilized by trilliant surgical.Expiration date not applicable (n/a) to non-sterile trilliant surgical products.Reprocessor name and address n/a to this report.No files attached to this report.Investigation (including evaluation summary of device(s) returned to manufacturer).Evaluation of similar complaints: the complaints log was reviewed to identify any similar events involving an mib removal from the surgical site being opened / exposed between (b)(6) 2019 and (b)(6) 2020.No similar complaint(s) were identified.Device history record (dhr) review: the dhr for lot tsl008558 was reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.Within lot tsl008558, no significant events [reworks (rwks), nonconformance (ncrs), or deviations (dev)] occurred.Additionally, dhrs for the associated screws which were removed in addition to the plate were reviewed.200-24-020, 2.4 x 20mm tiger cannulated screw - potential lot # tsl004833 [manufactured 03/23/2017, udi: (b)(4)] which had no associated ncrs, rwks, or deviations.200-24-026, 2.4 x 26mm tiger cannulated screw - potential lot # tsl002614 [manufactured 07/13/2015, udi: (b)(4)] which had no associated ncrs, rwks, or deviations.3.302-24-018, 2.4 x 18mm gl locking screw.Potential lot # tsl006335 [manufactured 08/09/2018,udi: (b)(4)] which had no associated rwks or deviations.Ncr 18-270 was initiated for a gauge being out of calibration for the in-process inspection.The lot was dispositioned based on the results of the final inspection.Thus, ncr 18-270 does not correspond to the reported event.Potential lot # tsl006336 [manufactured 11/20/2018, udi: (b)(4)] which had no associated rwks.Ncr 18-270 was initiated for a gauge being out of calibration for the in-process inspection.The lot was dispositioned based on the results of the final inspection.Thus, ncr 18-270 does not correspond to the reported event.Dev 18-045 was initiated to inspect feature 11 and feature 12 on the optical comparator rather than utilizing gauges.As a result of the dhr reviews, there were no identified issues related to the complaint event.Review of surgical technique: minimally invasive bunion plating system instructions for use, 900-01-016 rev d, corresponds to the event.Limited information was provided for the surgical technique / conformance to the ifu, so it is unknown if the physician / user was described to have followed the ifu.It is important to note that the provided x-ray displays appropriate placement for the implanted mib plating system.The plate and corresponding screws performed as intended.The surgical site closure process and walking boot are not controlled / maintained by trilliant surgical.Visual inspection: the parts were returned.There are minor scratches observed on all parts that exemplify normal wear and tear from insertion and removal.The tiger screw heads appear to be stripped.The screws were able to be appropriately situated within the mib plate.There are no visual observances that correspond to the issue in the reported event.Dimensional inspection: the returned parts underwent 100% inspection.The mib plate and 2.4mm x 18mm gridlock locking screws were within specification.The 2.4mm x 20mm tiger cannulated screw and 2.4mm x 26mm tiger cannulated screw were not within specification.The 2.4mm x 20mm tiger cannulated screw was out of specification for feature 7, feature 9, feature 12, feature 13, and feature 19.The 2.4mm x 26mm tiger cannulated screw was out of specification for feature 7, feature 9, and feature 19.These failing features all correspond to the stripped screw heads on the returned tiger cannulated screws that was a result of wear and tear from insertion and removal.Because the screw heads are stripped, it is difficult to capture the measurements for the failing features.Simulated use testing: simulated use testing was not conducted for either returned device(s) nor with similar parts.Due to the nature of the event with friction being applied from the walking boot, simulated use testing was not conducted.The returned screws were able to successfully be inserted into the returned plate.Investigation conclusion: the returned parts were inspected and did not fail for any features that would correspond to the surgical site being dehisced.The screws were able to appropriately fit into the mib plate.The provided x-ray does not show any concern with the implantation location of the mib plate.Trilliant surgical does not monitor the risk associated to the walking boot or to the sutures as those are external products.Trilliant surgical has conducted the complaint investigation to evaluate if the implanted mib plating system corresponded to the surgical site being dehisced.As a result of the investigation, there are no identified significant issues regarding the utilized mib plating system.This is the only complaint identified between (b)(6) 2019 and (b)(6) 2020 resulting in the surgical site being dehisced.Thus, the root cause of the reported event remains unknown.
 
Event or Problem Description
On (b)(6) 2020, a trilliant surgical sales representative reported of a minimally invasive bunion (mib) plate, left (300-70-002) removal at facility 2 with doctor 2 on a (b)(6) year-old female patient on (b)(6) 2020.The original implantation of the 300-70-002 was at facility 1 on (b)(6) 2020 with doctor 1.Doctor 1 was unavailable to remove the plate and designated his colleague (doctor 2) to perform the removal.Doctor 2 removed the 300-70-002 and associated screws (200-24-020 - 2.4mm x 20mm tiger cannulated screw, 200-24-026 - 2.4 x 26mm tiger cannulated screw, and 302-24-018 - 2.4 x 18mm gl locking screw) from the patient because the site had dehisced and bone was exposed.Doctor 2 reported that the patient was previously in a walking boot and the boot was causing friction on the patient's surgical site.Doctor 2 opted to utilize the a competitor's system to correct the bunion.The sales representative was present at both the implantation and the removal and will be able to return the 300-70-002 and associated screws for review.

Brand Name
MINIMALLY INVASIVE BUNION PLATE, LEFT
Common Device Name
MINIMALLY INVASIVE BUNION PLATING SYSTEM PLATE
Manufacturer (Section D)
TRILLIANT SURGICAL
727 north shepherd drive
suite 100
houston, tx
MDR Report Key10114233
Report Number3007420745-2020-00024
Device Sequence Number14249109
Product Code HRS
UDI-Device Identifier00812926027715
UDI-Public(01)00812926027715(10)TSL008558
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172178
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number300-70-002
Device Lot NumberTSL008558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2020
Initial Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR